Alert archive / Montana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 39, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jun 11, 2016, 9:32 AM MDT for Daniels County, Valley County, Montana. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2016, 9:32 AM MDT (15:32 UTC)
- Expired
- Jun 11, 2016, 10:15 AM MDT
- In force
- 43 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Daniels County, MT, Valley County, MT
The radar
The Glasgow radar (KGGW), 97 km from the middle of the area, began a volume at 15:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 9:45 AM MDT | HAIL 1 | 6 Ese Port Of Opheim, MT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 3.5 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2008 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
456
WUUS55 KGGW 111532
SVRGGW
MTC019-105-111615-
/O.NEW.KGGW.SV.W.0039.160611T1532Z-160611T1615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
932 AM MDT SAT JUN 11 2016
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL VALLEY COUNTY IN NORTHEASTERN MONTANA...
NORTHWESTERN DANIELS COUNTY IN NORTHEASTERN MONTANA...
* UNTIL 1015 AM MDT
* AT 932 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PORT OF
OPHEIM...OR 8 MILES NORTH OF OPHEIM...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PORT OF OPHEIM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN GLASGOW.
&&
LAT...LON 4892 10539 4886 10610 4887 10644 4900 10652
4900 10541
TIME...MOT...LOC 1532Z 248DEG 48KT 4898 10636
HAIL...1.25IN
WIND...60MPH
$$
RJM2 follow-up statements
652
WWUS55 KGGW 111553
SVSGGW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
953 AM MDT SAT JUN 11 2016
MTC019-105-111615-
/O.CON.KGGW.SV.W.0039.000000T0000Z-160611T1615Z/
VALLEY MT-DANIELS MT-
953 AM MDT SAT JUN 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM MDT
FOR NORTHEASTERN VALLEY AND NORTHWESTERN DANIELS COUNTIES...
AT 952 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED 18 MILES NORTH OF
RICHLAND...OR 24 MILES NORTHEAST OF OPHEIM...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHEASTERN VALLEY AND NORTHWESTERN DANIELS COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GLASGOW.
&&
LAT...LON 4892 10539 4889 10610 4894 10626 4900 10630
4900 10541
TIME...MOT...LOC 1552Z 248DEG 48KT 4908 10598
HAIL...1.00IN
WIND...60MPH
$$
RJM841
WWUS55 KGGW 111613
SVSGGW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
1013 AM MDT SAT JUN 11 2016
MTC019-105-111622-
/O.EXP.KGGW.SV.W.0039.000000T0000Z-160611T1615Z/
VALLEY MT-DANIELS MT-
1013 AM MDT SAT JUN 11 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN VALLEY AND
NORTHWESTERN DANIELS COUNTIES WILL EXPIRE AT 1015 AM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
GLASGOW.
LAT...LON 4892 10539 4889 10610 4894 10626 4900 10630
4900 10541
TIME...MOT...LOC 1611Z 248DEG 48KT 4908 10598
$$
RJMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 9:19 AM MDT, 13 minutes earlier.
Area forecast discussion, Jun 11, 9:19 AM MDT, 13 minutes before
Area Forecast Discussion National Weather Service GLASGOW MT 919 AM MDT SAT JUN 11 2016 .SHORT TERM...for northeast Montana...today through Mon... ...Another round of severe thunderstorms expected across portions of northeast Montana this afternoon and evening with large hail and damaging winds... Update... The inherited forecast is in fine shape depicting the severe weather threat for now. Those with any interests in the area should monitor for latest watches and warnings and be prepared to seek shelter. With gusty winds continuing this evening decided to extend the Lake Wind Advisory until 10 PM. Maliawco Previous Discussion... A low pressure center over Southeastern Montana will track slowly over the next 24 hours into Northwestern North Dakota and then into Minnesota by Monday morning. This will be impact weather event for the short term. This morning some remnant thunderstorms will dot the region and should be gone by 9 am for most areas. Then a brief rest break before the next round of thunderstorms begins after the noon hour. Instability parameters remain strong across all the guidance suites for Northeastern Montana. Best severe weather parameters remain for areas along the North Dakota border closer to the surface low and front. The SPC convective day outlines the finer details which are a reasonable solution for today's convective event expected for the region and thus followed with enhanced convective wording in the forecast. After this system shifts eastward overnight with a break for Sunday from thunderstorms until Monday afternoon when the next chance exists for convective activity for the region. In other news the Lake Wind Advisory will continue, however does look like it can be cancelled early if the guidance is correct in a lull in the winds coming around mid day. Proton .LONG TERM...Mon night through Sat... The extended forecast will continue to feature southwest flow aloft for the western US and Eastern Montana. This will bring some thunderstorms scattered about the region. The exact pin point of which days are better than others will be hard to depict at this time. Went with a general forecast with low chances for favored areas in this flow. As the days move into the short term this week the better highlighting of impact convective events can be outlined. For the general June forecast in Northeast Montana of Isolated afternoon and evening thunderstorms is a safe play during this active period. Not many adjustments made tonight due to the severe ongoing across the area. Proton && .AVIATION... Synopsis: A low pressure center over Southeastern Montana will slowly move northeast into Northwestern North Dakota by 12Z Sunday morning. This low will continue to bring low level moisture into the region aiding in the development of afternoon and evening thunderstorms...some which may have hail and strong gusty wind through the period. WX: Generally vfr conditions are expected through 18Z then look for more thunderstorms to develop. Any thunderstorms that do develop will have the capability to produce large hail, very strong and gusty wind with them. Wind: Outside of Thunderstorms expect east wind to transition slowly into the north at all locations around 00Z. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Lake Wind Advisory until 10 PM MDT this evening For Fort Peck Lake for Central and Southern Valley...Garfield...McCone. && weather.gov/glasgow
Hazardous weather outlook, Jun 11, 3:25 AM MDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 325 AM MDT SAT JUN 11 2016 MTZ016>027-059>062-120900- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 325 AM MDT SAT JUN 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT ACROSS NORTHEAST MONTANA. SOME STORMS WILL BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL IS LIKELY IN SOME AREAS. A LAKE WIND ADVISORY IS IN EFFECT FOR THE EAST HALF OF FORT PECK THROUGH 4 PM THIS AFTERNOON FOR EAST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 11, 7:19 AM MDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
719 AM MDT SAT JUN 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM NON-TSTM WND DMG 3 SW CIRCLE 47.38N 105.64W
06/10/2016 MCCONE MT TRAINED SPOTTER
BARN BLOWN DOWN AND CAMPER ROLLED OVER
&&
BBLocal storm report, Jun 11, 8:51 AM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
851 AM MDT SAT JUN 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM HAIL 5 NE GLASGOW 48.25N 106.56W
06/11/2016 E1.00 INCH VALLEY MT PUBLIC
&&
AEHSpecial weather statement, Jun 11, 8:55 AM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GLASGOW MT 855 AM MDT SAT JUN 11 2016 MTZ018-059-061-111600- NORTHERN PHILLIPS MT-DANIELS MT-NORTHERN VALLEY MT- 855 AM MDT SAT JUN 11 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN VALLEY...NORTHWESTERN DANIELS AND NORTHEASTERN PHILLIPS COUNTIES UNTIL 1000 AM MDT... AT 853 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 27 MILES EAST OF WHITEWATER...MOVING EAST AT 50 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... OPHEIM...RICHLAND...PORT OF OPHEIM...GLENTANA AND THOENY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GLASGOW. && LAT...LON 4900 10589 4881 10582 4875 10713 4900 10740 TIME...MOT...LOC 1453Z 263DEG 45KT 4889 10705 RJM
Local storm report, Jun 11, 9:01 AM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GLASGOW MT
901 AM MDT SAT JUN 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND GST 18 N WINNETT 47.26N 108.35W
06/10/2016 E70.00 MPH PETROLEUM MT STORM CHASER
0845 PM HAIL 18 N WINNETT 47.26N 108.35W
06/10/2016 E2.50 INCH PETROLEUM MT STORM CHASER
&&
AEHLocal storm report, Jun 11, 9:02 AM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GLASGOW MT
902 AM MDT SAT JUN 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM TSTM WND DMG 3 SW CIRCLE 47.38N 105.64W
06/10/2016 MCCONE MT TRAINED SPOTTER
BARN BLOWN DOWN AND CAMPER ROLLED OVER
&&
AEHLocal storm report, Jun 11, 9:07 AM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GLASGOW MT
907 AM MDT SAT JUN 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND GST 19 N WINNETT 47.28N 108.35W
06/10/2016 E70.00 MPH PETROLEUM MT STORM CHASER
0845 PM HAIL 19 N WINNETT 47.28N 108.35W
06/10/2016 E2.50 INCH PETROLEUM MT STORM CHASER
&&
AEHThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 6:20 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 55 min |
| Jun 10, 7:11 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 64 min |
| Jun 10, 7:20 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, Petroleum, Phillips | 55 min |
| Jun 10, 8:19 PM MDT | Special Weather Statement | GGW | Garfield | 56 min |
| Jun 10, 8:36 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, Petroleum, Phillips | 54 min |
| Jun 10, 9:00 PM MDT | Special Weather Statement | GGW | McCone | 60 min |
| Jun 10, 9:28 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, Petroleum, Phillips, Valley | 62 min |
| Jun 10, 9:50 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Garfield, McCone, Prairie, Richland | 55 min |
| Jun 10, 10:15 PM MDT | Severe Thunderstorm Warning | GGW | Phillips | 30 min |
| Jun 10, 10:26 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, McCone, Prairie, Roosevelt, Valley | 64 min |
| Jun 10, 10:41 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, McCone, Prairie | 64 min |
| Jun 10, 11:09 PM MDT | Severe Thunderstorm Warning | GGW | Phillips, Valley | 66 min |
| Jun 10, 11:41 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Richland, Wibaux | 64 min |
| Jun 11, 12:12 AM MDT | Special Weather Statement | GGW | Valley | 48 min |
| Jun 11, 12:20 AM MDT | Special Weather Statement | GGW | Phillips | 55 min |
| Jun 11, 1:17 AM MDT | Special Weather Statement | GGW | Valley | 58 min |
| Jun 11, 1:37 AM MDT | Severe Thunderstorm Warning | GGW | Daniels, Roosevelt, Valley | 53 min |
| Jun 11, 2:12 AM MDT | Severe Thunderstorm Warning | GGW | Daniels, McCone, Roosevelt, Valley | 47 min |
| Jun 11, 8:55 AM MDT | Special Weather Statement | GGW | 65 min | |
| Jun 11, 10:10 AM MDT | Special Weather Statement | GGW | Daniels | 65 min |
| Jun 11, 11:15 AM MDT | Special Weather Statement | GGW | Sheridan | 60 min |
| Jun 11, 5:54 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Prairie | 66 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.